Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Key West, FL

March 22, 2012

NWS Key West, FL issued this small craft advisory at Mar 22, 2012, 4:10 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 4:10 PM EDT (20:10 UTC)
Expired
Mar 23, 2012, 4:11 AM EDT
In force
12 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WHUS72 KKEY 222010
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
410 PM EDT THU MAR 22 2012

GMZ043-044-052>055-072>075-230400-
/O.EXP.KKEY.SC.Y.0015.000000T0000Z-120322T2000Z/
/O.NEW.KKEY.SC.Y.0016.120322T2010Z-120323T0400Z/
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
410 PM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS AND HAWK CHANNEL WEST OF CRAIG
KEY...AND GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL
CHANNEL.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH
  MIDNIGHT. WINDS ARE EXPECTED TO DECREASE TO 15 TO 20 KNOTS LATE.
  SEAS OF 4 TO 7 FEET ARE EXPECTED BEYOND THE REEF THROUGH
  MIDNIGHT...WITH SEAS SUBSIDING TO 3 TO 6 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ042-222115-
/O.EXP.KKEY.SC.Y.0015.000000T0000Z-120322T2000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
410 PM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY.

$$

GMZ034-230400-
/O.NEW.KKEY.SC.Y.0016.120322T2010Z-120323T0400Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
410 PM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL
CHANNEL.

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL
  CONTINUE ACROSS THE GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND
  REBECCA SHOAL CHANNEL THROUGH MIDNIGHT. WINDS ARE EXPECTED TO
  DECREASE TO 15 TO 20 KNOTS AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
2 follow-up statements
022 
WHUS72 KKEY 230230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT THU MAR 22 2012

GMZ052-072-230330-
/O.CAN.KKEY.SC.Y.0016.000000T0000Z-120323T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
1030 PM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG
KEY. 

$$

GMZ034-043-044-053>055-073>075-230830-
/O.EXT.KKEY.SC.Y.0016.000000T0000Z-120323T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 PM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE
STRAITS OF FLORIDA FROM CRAIG KEY TO HALFMOON SHOAL...AND THE EXTREME
SOUTHEASTERN GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL
CHANNEL.

* WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS ARE EXPECTED
  OVERNIGHT...DECREASING TO 15 TO 20 KNOTS LATE. SEAS OF 4 TO 7 FEET
  ARE LIKELY IN THE STRAITS OF FLORIDA OVERNIGHT...SUBSIDING LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&

$$

KASPER
782 
WHUS72 KKEY 230811
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
411 AM EDT FRI MAR 23 2012

GMZ034-043-044-053>055-073>075-230915-
/O.CAN.KKEY.SC.Y.0016.000000T0000Z-120323T0900Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
411 AM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE WESTERN PORTION OF HAWK
CHANNEL...THE FLORIDA STRAITS...AND THE OFFSHORE GULF OF MEXICO
SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. BE THAT AS IT
MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION THIS MORNING DUE TO
SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 4:01 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 22, 4:01 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
401 PM EDT THU MAR 22 2012

UPDATED FOR SMALL CRAFT ADVISORY TIMING

.DISCUSSION...
.CURRENTLY...
VISIBLE SATELLITE INTERROGATION REVEALS CLOUD COVER DIMINISHING
QUICKLY ACROSS THE AREA THIS AFTERNOON. MOST OF THE RETURNS FROM THE
KBYX RADAR ARE CHAFF OVER THE WESTERN MARINE ZONES WITH SOME ISOLATED
SHOWERS MIXED IN. ALL ACTIVITY IS TREKKING QUICKLY NORTHWESTWARD.
WINDS ARE SLOWLY DECREASING FROM EAST TO WEST AS A RIDGE CENTERED
NORTH OF THE BAHAMAS IS SLIDING SOUTHWARD SLOWLY DUE TO AN ADVANCING
UPPER LOW SPINNING OVER THE PLAINS. WINDS ARE OUT OF THE EAST
SOUTHEAST NEAR 15 KNOTS AND GUSTY OVER THE ISLAND CHAIN AND
NORTHWARD. THE C-MAN STATIONS ALONG THE REEF ARE MEASURING 15 TO 20
KNOTS EAST OF MOLASSES REEF LIGHT...AND NEAR 20 KNOTS AND GUSTY FROM
SOMBRERO KEY LIGHT WESTWARD. A RECENT ASCAT SATELLITE PASS ALSO SHOWS
NEAR 20 KNOTS ALONG THE OUTER STRAITS.

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
DRY AIR HAS ENGULFED THE AREA THIS AFTERNOON AND ERODED THE SHOWER
ACTIVITY. SKIES ARE MOSTLY SUNNY AND EXPECT THIS TREND TO CONTINUE
THROUGH FRIDAY. THE RIDGE NORTH OF THE BAHAMAS WILL DRIFT SOUTHWARD
THROUGH SUNDAY AHEAD OF AN ADVANCING FRONTAL BOUNDARY. THE PRESSURE
GRADIENT WILL RELAX AND AS A RESULT WINDS WILL RELAX TONIGHT THROUGH
FRIDAY. HAVE DIME POPS IN FOR TONIGHT AND FRIDAY DUE TO RESIDUAL LOW
LEVEL MOISTURE AND THE DIURNAL FLUXES.

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...
THE RIDGE REMAINS THE DOMINANT PLAYER IN THE FORECAST SATURDAY
THROUGH EARLY SUNDAY. RAIN CHANCES WILL STAY LOW AS A WEAK FRONT
APPROACHES LATE SUNDAY INTO EARLY MONDAY MORNING. DRY AIR MAKES IT
THROUGH THE AREA MONDAY MORNING ALONG WITH NORTH WINDS WITH SLIGHTLY
LOWER LOWS MONDAY AND TUESDAY. WITH THE DRY AIR AND CLEARING SKIES
ALSO EXPECT AFTERNOON HIGHS WILL REMAIN AROUND 80 DEGREES. A RIDGE
BUILDS IN OVER THE SOUTHEAST WEDNESDAY MORNING...INCREASING THE
PRESSURE GRADIENT RESULTING IN FRESHENING WINDS THROUGH THURSDAY. ANY
SHOWER ACTIVITY SHOULD BE CONFINED TO THE STRAITS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE
FLORIDA STRAITS...AND GULF OF MEXICO INCLUDING DRY TORTUGAS AND
REBECCA SHOAL CHANNEL. SMALL CRAFT SHOULD EXERCISE CAUTION ON THE
GULF WATERS WEST OF MAINLAND MONROE COUNTY...THE BAY SIDE AND GULF
SIDE WATERS OFF THE MIDDLE AND LOWER KEYS...AND FLORIDA BAY UNTIL
WINDS DECREASE LATER TONIGHT. EXPECT THAT THE ADVISORY MAY NEED TO
CONTINUE OVER THE STRAITS THROUGH MORNING DUE TO SUBSIDING SEAS.
MARINERS WILL FINALLY GET A BREAK FROM THE FRESH EASTERLY WINDS
FRIDAY THROUGH THE WEEKEND. NO ADVISORIES OF CAUTIONS ARE EXPECTED
THROUGH AT LEAST MONDAY.

&&

.AVIATION...
THROUGH 12Z...OUTSIDE OF A COUPLE OF BRIEF MVFR ENCOUNTERS...VFR
CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. EAST
TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS WILL
SLACKEN TO BETWEEN 10 AND 13 KNOTS WITH ONLY AN OCCASIONAL GUSTS OF
18 TO 20 KNOTS EXPECTED.

&&

.CLIMATE...
KEYS WEATHER DATELINE...1941...0.78 INCHES OF RAIN FELL IN KEY WEST
ON MARCH 22ND SETTING THE DAILY RECORD RAINFALL FOR KEY WEST. IN 1915
THE HIGH TEMPERATURE IN KEY WEST WAS 61 DEGREES. THIS SET THE DAILY
RECORD COOL MAXIMUM TEMPERATURE FOR KEY WEST ON MARCH 22ND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  74  82  72  82 / 10 10 10 10
MARATHON  75  84  73  84 / 10 10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 AM EDT FOR GMZ042-
     GMZ043-GMZ044-GMZ052-GMZ053-GMZ054-GMZ055-GMZ072-GMZ073-GMZ074-
     GMZ075.

&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......NELSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 22, 4:20 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
420 AM EDT THU MAR 22 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-231000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
420 AM EDT THU MAR 22 2012

...SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS AND HAWK CHANNEL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE FLORIDA
STRAITS FROM OCEAN REEF TO SOUTH OF THE DRY TORTUGAS OUT TO 60
NM...AND HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL OUT TO THE
REEF. EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL CONTINUE ACROSS THE
FLORIDA STRAITS AND HAWK CHANNEL THIS MORNING...WITH WINDS EXPECTED
TO DECREASE BELOW ADVISORY CRITERIA THIS AFTERNOON. SEAS OF 4 TO 7
FEET BEYOND THE REEF THIS MORNING WILL SUBSIDE TO 3 TO 6 FEET DURING
THE AFTERNOON.

FOR TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:09 AM EDTSpecial Marine WarningKEY23 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.